MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4.Concomitant product udi for reservoir is (b)(4) and for the pump is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a hole in the cylinder connecting tube was identified.As a result, the device was explanted and replaced.No patient complications were reported.
 
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a hole in the cylinder connecting tube was identified.The cause of the hole was not detailed by the hospital.As a result, the device was explanted and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product information for reservoir: model number/catalog number: 72404161.Serial number: n/a.Batch/lot number: 1000105417.Model/catalog description: reservoir 65ml pc.Unique identifier (udi): (b)(4).Concomitant product information for pump: model number/catalog number:72404310.Serial number: n/a.Batch/lot number: 1000105185.Model/catalog description: pump ms.Unique identifier (udi): (b)(4).Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder was microscopically inspected and leak tested.Inspection revealed two holes at corners of two folds in the proximal end of the cylinder, along with wear at folds in the proximal end and middle of the cylinder.Leak testing confirmed a leak at corners of two folds in the proximal end of the cylinder.The second cylinder was microscopically inspected and leak tested.Inspection revealed a hole at corner of a fold in the proximal end of the cylinder, along with wear at fold in the proximal end and middle of the cylinder.Leak testing confirmed a leak at corner a fold in the proximal end of the cylinder.The pump was microscopically inspected, leaked and functionally tested.Microscopic inspection revealed that the ms pump kink resistant tubing (krt) were worn to the filament.Functional testing showed failure in activation tests, while the leak test passed.The reservoir was visually inspected and leak tested.Visual inspection revealed that the reservoir had wear at a fold in reservoir shell, while the leak test passed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) and device has a fluid leak were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the available information and analysis results, the leak in the cylinder, could have caused or contributed to the reported clinical observations of cylinder hole/perforation and device mechanical issue.Additionally, the pump not passing the functional test, could affect product performance.Therefore, the conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24428413
Report Number2124215-2026-09908
Device Sequence Number10227197
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)221023(10)190653007
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/23/2022
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number0190653007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP LOT: 1000105185, UPN: 72404310; RESERVOIR LOT: 1000105417, UPN: 72404161
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale